Arkansas, 2024

Flood in Arkansas, December 20 to 31, 2024

December 20 to 31, 2024 · NWS LZK · 1 event in 1 county or zone

Heavy rain led to river flooding on the White River at Augusta from mid to late December.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain led to river flooding on the White River at Augusta from mid to late December.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 20, 12:04 AM CST, 56 minutes earlier.

Area forecast discussion, Dec 20, 12:04 AM CST, 56 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1204 AM CST Fri Dec 20 2024

...New AVIATION...

.SHORT TERM...
(This evening through Saturday)
Issued at 252 PM CST Thu Dec 19 2024

Another cold front will be dropping down into Arkansas tonight.
Considerably cooler and drier air will be moving in behind the
front, along with gusty N/NW winds. This will be a dry frontal
passage, and in fact POPs are zero thru the short term forecat
period.

Highs tomorrow will not make it out of the 30's across the north,
and 40's will be common almost everywhere else.

Low temperatures by Saturday morning will be quite chilly, with lows
in the 20's across the area, and it is possible some outlying areas
across the north will see the mercury dip down into the upper teens.

&&

.LONG TERM...
(Saturday Night through next Thursday)
Issued at 252 PM CST Thu Dec 19 2024

Over the weekend, sfc ridging centered across the upper Midwest will
migrate SEwrd to New England with return flow increasing locally as
a result. This will mark the transition from more seasonable weather
to a notably milder-than-average pattern with a good shot of rain
and storms around Christmas Eve/Day.

By Mon morning, the aforementioned sfc ridge will be draped along
the E Coast as a compact upper disturbance and associated sfc
reflection over the Great Lakes kicks Ewrd. On its heels will be a
high-amplitude, negatively-tilted upper trough digging thru the
central Plains, and this will draw a tongue of higher theta-e air
Nwrd into the Red River Valley and Srn Plains states.

Relatively nebulous sfc cyclogenesis will be favored invof the TX/OK
Panhandles along the Nrn terminus of the developing warm sector.
Persistent moisture advection will increase dewpoint temps into the
40s/50s F thru the first half of the week and, as synoptic forcing
for ascent increases with the approach of the upper trough, rain
will gradually increase NW-to-SE Mon afternoon thru Mon night with
rain and some thunder likely for most thru at least very early
Christmas morning.

Thankfully, instability will be quite low with little severe threat
to contend with, although max PWAT values around 1.3 inches (around
the 90th percentile per NAEFS climo) will support occasionally heavy
rain. Antecedent conditions suggest at least some flood threat with
a worsening of, or at least prolongment of, ongoing riverine
flooding.

This batch of rain will try exiting to the E later Wed as the lead
upper trough ejects, although another will follow quickly behind
with at least some lingering showers thru the end of the period.
Temps will remain above average with highs in the 50s/60s F and lows
in the 40s/50s F.

&&

.AVIATION...
(06Z TAFS)
Issued at 1201 AM CST Fri Dec 20 2024

VFR conds will prevail through the period with SKC noted. A cold
front will quickly sweep across the state tonight into Fri
morning from NW to SE. Winds will shift from the W to NW,
becoming gusty between 15-25 kts in the wake of the boundary.
Winds should relax a bit after sunset Fri evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     41  25  43  26 /   0   0   0   0
Camden AR         50  27  48  28 /   0   0   0   0
Harrison AR       37  22  44  26 /   0   0   0   0
Hot Springs AR    46  26  47  29 /   0   0   0   0
Little Rock   AR  46  28  45  29 /   0   0   0   0
Monticello AR     50  28  47  30 /   0   0   0   0
Mount Ida AR      46  25  49  28 /   0   0   0   0
Mountain Home AR  39  23  43  26 /   0   0   0   0
Newport AR        41  26  42  26 /   0   0   0   0
Pine Bluff AR     46  27  45  28 /   0   0   0   0
Russellville AR   46  26  47  28 /   0   0   0   0
Searcy AR         43  26  44  26 /   0   0   0   0
Stuttgart AR      44  27  44  29 /   0   0   0   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...56
LONG TERM....69
AVIATION...70
Hazardous weather outlook, Dec 19, 3:00 PM CST, 10 hours before
Hazardous Weather Outlook
National Weather Service Little Rock AR
300 PM CST Thu Dec 19 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-201100-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
300 PM CST Thu Dec 19 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

70/46/56

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
December 20, 1:00 AM CST to December 31, 11:59 PM CST
Where
Woodruff County, 1.77 mi NW of Augusta to 1.63 mi WNW of Augusta
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.295, -91.396

The White River at Augusta experienced minor river flooding in late December with the river flooding continuing into early January at which the crest occurred in early January.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, December 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1228387.